We address the problem of online route discovery for a class of graphs that can be embedded either in two or in three-dimensional space. In two dimensions we propose the class of quasi-planar graphs and in three dimensions the class of quasi-polyhedral graphs. In the former case such graphs are geometrically embedded in R2 and have an underlying backbone that is planar with convex faces; however within each face arbitrary edges (with arbitrary crossings) are allowed. In the latter case, these graphs are geometrically embedded in R3 and consist of a backbone of convex polyhedra and arbitrary edges within each polyhedron. In both cases we provide a routing algorithm that guarantees delivery. Our algorithms need only "remember" the source and destination nodes and one (respectively, two) reference nodes used to store information about the underlying face (respectively, polyhedron) currently being traversed. The existence of the backbone is used only in proofs of correctness of the routing algorithm; the particular choice is irrelevant and does not affect the behaviour of the algorithm. Crown Copyright

Additional Metadata
Keywords Ad hoc network, Local algorithm, Planar graph, Routing
Persistent URL dx.doi.org/10.1016/j.dam.2008.01.027
Journal Discrete Applied Mathematics
Citation
Kranakis, E, Mott, T. (Tim), & Stacho, L. (Ladislav). (2008). Constant memory routing in quasi-planar and quasi-polyhedral graphs. Discrete Applied Mathematics, 156(18), 3430–3442. doi:10.1016/j.dam.2008.01.027